Apr 23, 2003
I have been taking the Cocktails for years! (18yrs). I am on the same regimen for quite some time now, to weigh out side effect views. My doc has a ignorance about him and I'm in process of changing, I get no answeres from him! I recently have been experi- encing (About a week) really severe nightmares, seeing people at night and unable to respond, can't move for inst- ance. Numerous others and many one after another in the same night. I am really scaring my fiancee at night and need to know what I can do or a med I may take? I have dealt with HIV/AIDS for 19yrs. Taught it in prisons etc. etc. This is just a recent problem that has developed, do you have any positive suggestions or approaches? Thank-You, email@example.com
| Response from Dr. Horwath
Although they may be disturbing, nightmares are not in and of themselves harmful. Dreaming is a normal process and a nightmare is a type of dream with some scary content. Nightmares may occur when you are experiencing some anxiety in your waking life or some other type of sleep disturbance.
An anti-anxiety medication or sedative at bedtime may be helpful. For HIV-related sleep problems, trazodone 50 mg at bedtime is often helpful.
Nightmares are sometimes caused by medications, including anitretroviral medications. The most common cause among antiretroviral drugs is efavirenz. Nightmares and vivid dreams are a common side effect of efavirenz.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands Sign Of HIV Infection
- Sex With A Prostitute Worried I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Itchy Vagina After Touching Used Condom Sign Of HIV AIDS
- Vaginal Discharge After Anal Sex Condom Broke Worried I Have HIV
- White Spots After Unprotected Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.